MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3544251
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 07/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 61-year-old female patient underwent a primary breast augmentation with two 425cc mentor memorygel breast implants and experienced bilateral capsular contracture (baker grade 3) post-operatively, which was diagnosed with an office visit.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.The device date of implantation was reported to be sometime in 2012.Section d6a.For the explantation date has been documented with (b)(6) 2012 since the exact date is unknown.If more information becomes available, mentor will submit a supplemental report accordingly.This report is for the left side device.
 
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: no information regarding explantation or an expected explantation date has been received.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On february 26, 2024, the mentor failure analysis lab has received the device for evaluation.On february 28, 2024, the evaluation for the device was completed.Device evaluation summary: visual analysis of the returned sample revealed that the sx mpp gel 425cc breast implant had an area of siltex cracking on the posterior view.In addition, a tear was found within the siltex cracking, measuring approximately 4.0 cm.The evaluation determined that the possible cause of the rupture was consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On february 01, 2024, mentor received additional information reporting that the patient had a device explantation on (b)(6) 2024.It was also reported that the patient's left implant was found to be ruptured.Code a0412-materal rupture has been added in h6-medical device problem code to document this additional information.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: capsular contracture and rupture.On february 06, 2024, mentor received additional information regarding the replacement device.It was reported that the patient's replacement device was a 300cc mentor memorygel breast implant with serial number (b)(6).Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key17471935
Report Number1645337-2023-09172
Device Sequence Number7366386
Product Code FTR
UDI-Device Identifier00081317003885
UDI-Public00081317003885
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Catalogue Number3544251
Device Lot Number6541410
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer02/01/2024
02/26/2024
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date02/23/2024
03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age61 YR
Patient SexFemale